rash-need help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jayce
Regular Member


Date Joined Nov 2007
Total Posts : 401
   Posted 11/6/2008 10:21 PM (GMT -6)   
my daughter has had this rash on her thigh for 2 months we've brought her to her gastro to look at it,saw two
dermatologist's at NY hospital, and just had her to third derm at the university of pennsylvania-the first 2 treated
with creams-no change- finally the one last week at u-penn took a biopsy-conclusion he thinks it's a allergy to one of her medicines-and gave her another cream-and wants to see if there is any improvemnt over the week end
my question is why can't the gastro say she has seen a rash like this before-ibd is her specialty-if she has so many patients on these drugs and many years of practice. thr gastro doesn't want to take her off the 6mp(purinethol since she is healing well , could it be the colozal? the yaz?what do we do next;
just to re-cap the rash is from her knoee to the top of her thigh-just started to spread to other side.

thanks to any and all, rey
Mom to 19 year old daughter diagnosed 11/07.
colazal 3 x3 daily
purinethol 6mp=50mg daily
culturelle probiotic 2 daily
chewable vitamin
xifaxan antibiotic 400mg 2x day soon to be weaned-done
Yaz birth control pill for cramps started around 2003


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 11/6/2008 11:14 PM (GMT -6)   
I think a lot of GI's are very limited with their knowledge.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5191
   Posted 11/6/2008 11:27 PM (GMT -6)   
A coincidence: I thought of your last post earlier today & wondered how your daughter was doing. As Red34 wrote in answer to you last time, rashes can be caused by so many things that it's not surprising when doctors hesitate to say it's caused by A or B. Especially in the case of UC patients, reactions to meds can vary a lot among us. For example, Colazal causes my eyelids to puff & itch if I stay at full dose for 10 weeks or more, but many other members posting here have no problems with it. If the meds have brought your daughter's UC to remission, the gastro may not think that changing/dropping them is worth the risk of a new flare when the dermatologists can't agree on the nature of her rash. Then, too, as you mentioned, she is taking additional med longterm on a gyno's recommendation-- so there is the possibility of adverse drug interaction or hormonal effects on her skin from that. Have you asked a reliable pharmacist about the various meds & their potential to cause skin problems? / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])

jayce
Regular Member


Date Joined Nov 2007
Total Posts : 401
   Posted 11/7/2008 6:59 PM (GMT -6)   
hi old hat, thanks for the reply- i did ask our pharmacist and he said any of the meds could cause a rash
and you can develop an allergy after years of being on any of them- we are waiting through the weekend to see if she responds to the new cream
and maybe then the dermaltologist or the gastro will ahve to make some suggestion and see what drugs to eliminate first -i think? i just hope that this resolves soon she wanted to study in england and is leaving at the end of january but we must register foe her classes now.
i want her happy and to have some fun!
Mom to 19 year old daughter diagnosed 11/07.
colazal 3 x3 daily
purinethol 6mp=50mg daily
culturelle probiotic 2 daily
chewable vitamin
xifaxan antibiotic 400mg 2x day soon to be weaned-done
Yaz birth control pill for cramps started around 2003


chicagoatc
Regular Member


Date Joined Sep 2006
Total Posts : 133
   Posted 11/8/2008 1:59 AM (GMT -6)   
  I get rashes sometimes just from flaring or shortly before a flare... I've only connected the 2 things recently but I too had been to a million MD's wondering what the heck it was.  Maybe that's what your daughter has?

30 years old; diagnosed since 1997 (but I've had it forever)
Current meds:
-Began Humira 11/08
-Prednisone 5 mg!
-Re-trying Imuran; I'm at 50 mg now...but it's making me so tired!
-Asacol 12/day
-Failed Remicade (8/06-8/07)
-Calcium + Vitamin D (for my steroid-affected bones)
-Prenatal vitamins (for the extra stuff, not for pregnancy)
 


jayce
Regular Member


Date Joined Nov 2007
Total Posts : 401
   Posted 11/8/2008 7:16 AM (GMT -6)   
i thought it was related to a flare but so far she isn't having any symptoms of one and it's been over 2 months with the rash.
but i know that drs don't have the answers for everything-sometimes it's becuase they don't look and listien, and other times it's becuause there is no answer.
thanks
Mom to 19 year old daughter diagnosed 11/07.
colazal 3 x3 daily
purinethol 6mp=50mg daily
culturelle probiotic 2 daily
chewable vitamin
xifaxan antibiotic 400mg 2x day soon to be weaned-done
Yaz birth control pill for cramps started around 2003


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5191
   Posted 11/8/2008 10:45 PM (GMT -6)   
Good luck with the new cream! Study in England is certainly something to look forward to. Have you noticed that some members here post from London & other places in Great Britain? While there your daughter might have the opportunity to try 5-ASA rectal foam, which has been available overseas to treat UC for several yrs now, but is still not being marketed in North America. Knitty_Cat writes here from Australia that she uses it in combination with oral mesalamine & has found it very helpful-- also easy to tote around because it comes in a small package. / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 2:20 PM (GMT -6)
There are a total of 3,006,519 posts in 329,346 threads.
View Active Threads


Who's Online
This forum has 161836 registered members. Please welcome our newest member, princesspoopsalot.
338 Guest(s), 4 Registered Member(s) are currently online.  Details
marzsis, island time, Admin, BillyBob@388